Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 402, NWS Tulsa, OK

July 8, 2017Benton County, Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2017, 12:08 AM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 12:08 AM CDT (05:08 UTC)
Expired
Jul 8, 2017, 12:45 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS54 KTSA 080508
SVRTSA
ARC007-015-087-080545-
/O.NEW.KTSA.SV.W.0402.170708T0508Z-170708T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1208 AM CDT SAT JUL 8 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  North central Madison County in northwestern Arkansas...
  Northern Carroll County in northwestern Arkansas...

* Until 1245 AM CDT

* At 1208 AM CDT, a severe thunderstorm was located over Garfield,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Berryville...                     Eureka Springs...
  Garfield...                       Gateway...
  Beaver...                         War Eagle...
  Urbanette...                      Hobbs State Park...
  Grandview...                      Hill Top...
  Beaver Lake...                    Walnut Hill...
  Larue...                          Bland...
  Busch...                          Lookout...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3623 9392 3624 9393 3650 9412 3650 9381
      3638 9335
TIME...MOT...LOC 0508Z 290DEG 32KT 3644 9397 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
329 
WWUS54 KTSA 080522
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1222 AM CDT SAT JUL 8 2017

ARC007-015-087-080545-
/O.CON.KTSA.SV.W.0402.000000T0000Z-170708T0545Z/
Benton AR-Madison AR-Carroll AR-
1222 AM CDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN BENTON...NORTH CENTRAL MADISON AND NORTHERN CARROLL
COUNTIES...

At 1222 AM CDT, a severe thunderstorm was located near Eureka
Springs, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Berryville...                     Eureka Springs...
Garfield...                       Gateway...
Beaver...                         War Eagle...
Urbanette...                      Hobbs State Park...
Grandview...                      Hill Top...
Beaver Lake...                    Walnut Hill...
Larue...                          Bland...
Busch...                          Lookout...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3623 9392 3624 9393 3650 9412 3650 9381
      3638 9335
TIME...MOT...LOC 0522Z 288DEG 36KT 3639 9378 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:47 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 7, 11:47 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1147 PM CDT Fri Jul 7 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Weak front will slowly move south across the area tonight, with
potential for an increase in thunderstorm coverage across NW AR
and NE OK during the night. Remnant boundary will shift focus for
any potential storm development farther south Saturday afternoon
and evening. Overall VFR conditions should prevail, however ant
storms that directly impact TAF sites may result in MVFR
conditions with erratic gusty winds.

&&

.PREV DISCUSSION... /Issued 931 PM CDT Fri Jul 7 2017/

DISCUSSION...
Isolated showers and thunderstorms continue to develop this
evening in the vicinity of a weak frontal boundary that is sagging
south into the area. The latest runs of the HRRR suggest that this
activity may fester much of the night near the boundary. Have
adjusted pops some based on observed and expected conditions
overnight, with the rest of the forecast looking good at this
time.

Update on the way.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  72  93 /  30  40  30  20
FSM   75  90  73  92 /  30  40  20  20
MLC   72  91  71  91 /  10  40  40  30
BVO   69  88  69  91 /  30  30  30  30
FYV   68  87  67  87 /  30  30  10  20
BYV   68  87  67  88 /  30  20  10  20
MKO   72  89  71  90 /  30  40  30  20
MIO   69  90  69  90 /  30  20  10  20
F10   71  90  71  91 /  20  40  40  30
HHW   74  92  72  89 /  10  40  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...14
Hazardous weather outlook, Jul 7, 5:10 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Fri Jul 7 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Fri Jul 7 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoam and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed across parts of far
northeast Oklahoma late this afternoon ahead of a cold front
moving south across southern Kansas. Scattered storm development
may continue through the night as the cold front moves south into
the area. A few of these storms may become severe, especially
early this evening, with gusty winds and hail up to quarter size
the main concern. The slow movement of storms will also result in
locally heavy rainfall.

Heat index values near or above 100 degrees will continue to be
possible across much of the area until sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to be possible on Saturday
as the cold front moves through the region. Thunderstorms will
also be possible Saturday night into Sunday as a thunderstorm
complex is forecast to move out of Kansas and across the area.
Thunderstorm chances diminish early next week as high pressure
prevails. This will result in hotter temperatures across the
region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 7, 6:33 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             BLUEJACKET              36.80N 95.07W
07/07/2017  E1.50 INCH       CRAIG              OK   EMERGENCY MNGR

            HALF DOLLAR TO PING PONG BALL SIZED HAIL.

&&

CAS
Special weather statement, Jul 7, 8:58 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 PM CDT FRI JUL 7 2017

OKZ057-062-063-080245-
Craig OK-Delaware OK-Mayes OK-
858 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 945 PM CDT...

At 858 PM CDT, a strong thunderstorm was located near Big Cabin,
moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Langley...
Adair...                          Ketchum...
Spavinaw...                       Disney...
Big Cabin...                      Pensacola...
Hoot Owl...                       Cherokee State Park...
Spavinaw State Park...            Cleora...
Chloeta...                        White Oak...
Strang...

This includes Interstate 44 between mile markers 268 and 286.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3658 9487 3631 9503 3650 9543 3651 9542
      3651 9533 3658 9533 3668 9521
TIME...MOT...LOC 0158Z 298DEG 10KT 3657 9519
Special weather statement, Jul 7, 10:10 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1010 PM CDT FRI JUL 7 2017

OKZ062-080400-
Mayes OK-
1010 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 1100
PM CDT...

At 1010 PM CDT, a strong thunderstorm was located 5 miles northeast
of Pryor, moving southeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Locust Grove...                   Salina...
Hoot Owl...                       Sportsmen Acres Community...
Snowdale State Park...

LAT...LON 3626 9500 3625 9501 3624 9501 3612 9522
      3635 9537 3646 9519
TIME...MOT...LOC 0310Z 322DEG 7KT 3635 9523
Special weather statement, Jul 7, 10:43 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1043 PM CDT FRI JUL 7 2017

ARZ001-080415-
Benton AR-
1043 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL
1115 PM CDT...

At 1043 PM CDT, a strong thunderstorm was located 4 miles west of
Decatur, moving southeast at 35 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Rogers...                         Bentonville...
Siloam Springs...                 Lowell...
Gentry...                         Gravette...
Cave Springs...                   Decatur...
Highfill...                       Springtown...
Centerton...                      Fairmount...
Vaughn...                         Healing Springs...
Gallitin...                       Rocky Comfort...
Cherokee City...

This includes Interstate 49 between mile markers 78 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3628 9409 3621 9422 3622 9433 3615 9434
      3614 9439 3611 9439 3611 9440 3622 9457
      3640 9460 3645 9457
TIME...MOT...LOC 0343Z 299DEG 30KT 3634 9454

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:43 PM CDTSpecial Weather StatementTSABenton32 min
Jul 8, 12:36 AM CDTSevere Thunderstorm WarningTSACarroll, Madison54 min
Jul 8, 12:47 AM CDTSpecial Weather StatementTSABenton43 min
Jul 8, 1:00 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison4 hr
Jul 8, 1:02 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison28 min
Jul 8, 1:27 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison33 min
Jul 8, 2:00 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Jul 8, 2:27 AM CDTSevere Thunderstorm WarningTSAMadison, Washington33 min
Jul 8, 2:56 AM CDTSpecial Weather StatementTSAFranklin34 min
Jul 8, 4:04 AM CDTSpecial Weather StatementTSASebastian41 min
Jul 8, 4:30 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jul 8, 5:09 AM CDTSpecial Weather StatementTSASebastian21 min
Jul 8, 6:14 AM CDTSpecial Weather StatementTSASebastian46 min
Jul 8, 6:34 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian41 min
Jul 8, 7:14 AM CDTSpecial Weather StatementTSASebastian31 min
Jul 8, 7:16 AM CDTSpecial Weather StatementTSACrawford59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.